Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 10, 2013, 1:20 PM CDT for Terrell County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2013, 1:20 PM CDT (18:20 UTC)
- Expired
- May 10, 2013, 1:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Terrell County, TX
The radar
The San Angelo radar (KSJT), 184 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1511 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 17.3
The text
As transmitted, in the capitals the NWS used until 2016.
483 WUUS54 KMAF 101820 SVRMAF TXC443-101845- /O.NEW.KMAF.SV.W.0022.130510T1820Z-130510T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 120 PM CDT FRI MAY 10 2013 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL TERRELL COUNTY IN SOUTHWEST TEXAS... * UNTIL 145 PM CDT * AT 115 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL TERRELL COUNTY...OR 15 MILES NORTHEAST OF DRYDEN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... EASTERN TERRELL COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3033 10202 3038 10176 3012 10175 3012 10200 TIME...MOT...LOC 1819Z 259DEG 20KT 3021 10191 $$
1 follow-up statement
529 WWUS54 KMAF 101846 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 146 PM CDT FRI MAY 10 2013 TXC443-101855- /O.EXP.KMAF.SV.W.0022.000000T0000Z-130510T1845Z/ TERRELL TX- 146 PM CDT FRI MAY 10 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TERRELL COUNTY HAS EXPIRED... AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD EXITED THE WARNED AREA AND COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE. LAT...LON 3033 10202 3038 10176 3012 10175 3012 10200 TIME...MOT...LOC 1820Z 259DEG 20KT 3021 10190 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:42 PM CDT, 38 minutes earlier.
Area forecast discussion, May 10, 12:42 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1242 PM CDT FRI MAY 10 2013 .DISCUSSION... PLEASE SEE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER TAF ROUTES THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. NORTHERLY SURFACE WINDS WILL GRADUALLY BECOME NORTHEAST TO EAST BY 11/00Z. LOCALIZED MVFR CONDITIONS WILL BE POSSIBLE IN AND NEAR THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. OTHERWISE...VFR CONDITIONS ARE EXPECTED. && .PREV DISCUSSION... /ISSUED 1144 AM CDT FRI MAY 10 2013/ UPDATE... FORECAST UPDATED TO INCREASE RAIN CHANCES ACROSS THE PERMIAN BASIN AND OVER PORTIONS OF SOUTHWEST TEXAS. DISCUSSION... THE NEWEST RUNS OF THE GFS AND THE NAM ARE CONSISTENT IN SHOWING RAIN THIS AFTERNOON ACROSS PORTIONS OF THE PERMIAN BASIN...THE TRANS PECOS...AND OVER HIGHER ELEVATIONS OF SOUTHWEST TEXAS. BASED ON CURRENT RADAR AND SATELLITE TRENDS...HAVE OPTED TO INCREASE POPS SLIGHTLY ACROSS THE AREA. THE PERMIAN BASIN AND PORTIONS OF THE LOWER TRANS PECOS COULD SEE SOME SEVERE WEATHER THIS AFTERNOON AS WELL. SPC HAS MOVED THE SLIGHT RISK AREA FURTHER INTO OUR AREA FOR THIS AFTERNOON AND WE CONCUR WITH THIS ASSESSMENT. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 03/67
Hazardous weather outlook, May 10, 6:11 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 611 AM CDT FRI MAY 10 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111115- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 611 AM CDT FRI MAY 10 2013 /511 AM MDT FRI MAY 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS THE AREA. A FEW OF THESE STORMS COULD BE STRONG TO NEAR SEVERE WITH HAIL AND GUSTY WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA SATURDAY...WITH MOST OF THE ACTIVITY SHIFTING TO AREAS WEST OF THE PECOS RIVER SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 10, 7:31 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
731 AM CDT FRI MAY 10 2013
NMZ029-033-101330-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
631 AM MDT FRI MAY 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL LEA COUNTY UNTIL 730 AM MDT...
A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF LOVINGTON AIRPORT
AT 631 AM MDT...MOVING NORTH AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO PENNY TO NICKEL SIZE HAIL GUSTY WINDS...DEADLY CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE
SHELTER NOW.
&&
LAT...LON 3315 10362 3300 10335 3284 10352 3283 10363
3289 10375
TIME...MOT...LOC 1231Z 199DEG 12KT 3291 10364Special weather statement, May 10, 11:29 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1129 AM CDT FRI MAY 10 2013
TXZ075-081-082-101730-
PECOS-TERRELL-BIG BEND AREA-
1129 AM CDT FRI MAY 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL BREWSTER...SOUTH CENTRAL PECOS AND WEST CENTRAL TERRELL
COUNTIES UNTIL 1230 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER LONGFELLOW AT 1128 AM CDT...
MOVING EAST AT 10 MPH. ADDITIONAL THUNDERSTORMS ARE DEVELOPING OVER
THE GLASS MOUNTAINS AND COULD BECOME AS STRONG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO PENNY TO NICKEL SIZE HAIL AND STRONG WINDS TO 50
MPH...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3028 10244 3011 10239 3005 10270 3005 10294
3027 10284
TIME...MOT...LOC 1628Z 261DEG 6KT 3016 10261Local storm report, May 10, 12:25 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1225 PM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HAIL 2 W SANDERSON 30.14N 102.43W
05/10/2013 E0.88 INCH TERRELL TX LAW ENFORCEMENT
TERRELL CO. SHERRIFFS OFFICE REPORTED DIME TO NICKEL
SIZED HAIL COVERING US 90 NEAR SANDERSON
&&
MHSpecial weather statement, May 10, 12:36 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1236 PM CDT FRI MAY 10 2013
TXZ075-081-101815-
PECOS-BIG BEND AREA-
1236 PM CDT FRI MAY 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL BREWSTER AND SOUTH CENTRAL PECOS COUNTIES UNTIL 115 PM
CDT...
A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF LONGFELLOW AT
1236 PM CDT...MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO PENNY TO NICKEL SIZE HAIL AND WINDS UP TO 50 MPH...
DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEEK SAFE SHELTER NOW.
&&
LAT...LON 3021 10257 3005 10257 3001 10251 3001 10284
3010 10287
TIME...MOT...LOC 1736Z 258DEG 16KT 3006 10275Special weather statement, May 10, 12:51 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1251 PM CDT FRI MAY 10 2013
TXZ052-053-063-101845-
GLASSCOCK-HOWARD-MITCHELL-
1251 PM CDT FRI MAY 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN GLASSCOCK...SOUTHEASTERN HOWARD AND SOUTHWESTERN
MITCHELL COUNTIES UNTIL 145 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF FORSAN AT 1250 PM
CDT...MOVING EAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO PENNY TO NICKEL SIZE HAIL AND GUSTY WINDS TO 50 MPH...
DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEEK SAFE SHELTER NOW.
&&
LAT...LON 3208 10126 3196 10126 3195 10141 3212 10146
3224 10118 3211 10110 3208 10110
TIME...MOT...LOC 1750Z 268DEG 14KT 3202 10138The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:10 AM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 35 min |
| May 10, 11:29 AM CDT | Special Weather Statement | MAF | 61 min | |
| May 10, 11:36 AM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 54 min |
| May 10, 12:30 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 60 min |
| May 10, 12:36 PM CDT | Special Weather Statement | MAF | 39 min | |
| May 10, 12:51 PM CDT | Special Weather Statement | MAF | Howard | 54 min |
| May 10, 1:33 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 57 min |
| May 10, 2:04 PM CDT | Special Weather Statement | MAF | Reagan | 56 min |
| May 10, 2:26 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 34 min |
| May 10, 3:04 PM CDT | Special Weather Statement | MAF | 26 min | |
| May 10, 3:33 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 42 min |
| May 10, 3:34 PM CDT | Special Weather Statement | MAF | 26 min | |
| May 10, 4:00 PM CDT | Special Weather Statement | MAF | Terrell | 60 min |
| May 10, 4:02 PM CDT | Special Weather Statement | MAF | 43 min | |
| May 10, 4:08 PM CDT | Special Weather Statement | MAF | Culberson | 37 min |
| May 10, 4:11 PM CDT | Special Weather Statement | MAF | Andrews | 34 min |
| May 10, 4:40 PM CDT | Special Weather Statement | MAF | Jeff Davis | 35 min |
| May 10, 4:44 PM CDT | Special Weather Statement | MAF | Jeff Davis | 31 min |
| May 10, 5:28 PM CDT | Special Weather Statement | MAF | Jeff Davis | 32 min |
| May 10, 5:43 PM CDT | Special Weather Statement | MAF | Pecos | 32 min |
| May 10, 6:00 PM CDT | Special Weather Statement | MAF | Pecos | 30 min |
| May 10, 6:19 PM CDT | Areal Flood Advisory | MAF | Pecos | 116 min |
| May 10, 6:39 PM CDT | Special Weather Statement | MAF | Presidio | 36 min |
| May 10, 6:42 PM CDT | Special Weather Statement | MAF | Pecos | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.